MAUDE Adverse Event Report: MICROVENTION, INC. HEADWAY-DUO 16; CATHETER INTERVASCULAR DIAGNOSTIC

MICROVENTION, INC. HEADWAY-DUO 16; CATHETER INTERVASCULAR DIAGNOSTIC
Model Number MC162156S-AL
Medical Device Problem Codes Contamination (1120); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device is reported available for evaluation however, has not been returned to the manufacturer for analysis; therefore, the alleged product issue cannot be confirmed at this time.If the device or additional information is received, microvention, inc., will submit a supplemental report.
 
Event or Problem Description
The coil would not go through the hub of the duo catheter.There was also a thin thread coming out of the hub of the catheter.
 
Additional Manufacturer Narrative
Visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation, nor were any images of the device provided in place of a device return.Procedure and medical imaging were not provided for this investigation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot further examine if a condition existed that would have contributed to the reported event.Without imaging, the investigation cannot further verify if the event occurred as described, nor could the investigation further evaluate the cause of the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were the presence of any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform an analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review (additional information can be found in the ifu): warnings the microcatheter should be advanced or manipulated under fluoroscopic guidance.Do not advance or withdraw the device when excessive resistance is met until the cause of resistance is determined.Infusion pressure should not exceed 700 psi to avoid potential rupture of the microcatheter.Precautions exercise care in handling the microcatheter to reduce the chance of accidental damage.With the exception of dimethyl sulfoxide (dmso), use of organic solvents may damage the microcatheter and/or coating on the surface.Potential complications include, but are not limited to: vessel or aneurysm perforation, vasospasm, hematoma at the site of entry, embolism, ischemia, intracerebral/intracranial hemorrhage, pseudoaneurysm, seizure, stroke, infection, vessel dissection, thrombus formation, and death.To reduce the risk of damage or separation of the device, avoid repeated bending at the same point of the microcatheter.Take precaution when manipulating the microcatheter in tortuous vasculature to avoid damage to the microcatheter.Avoid advancing or withdrawal against resistance until the cause of resistance is determined.Directions for use carefully insert the distal section of the guidewire into the microcatheter hub (refer to the guidewire instructions for use).Advance the guidewire until the distal tip is near the distal end of the microcatheter.Slip the torque device over the proximal end of the guidewire to the desired location (refer to guidewire or torque device instructions for use).A guiding catheter is placed into the appropriate vessel and the microcatheter/guidewire assembly is then advanced through the guiding catheter to the target vessel or vascular lesion.Set up a continuous flush of heparinized saline by connecting rhvs with pressurized flush solution lines to the hub of the guiding catheter and microcatheter.Carefully advance the microcatheter/guidewire to the guiding catheter distal tip.During navigation in the vasculature, advance the guidewire a short distance, then advance the microcatheter over the guidewire and repeat until the desired site is reached.The proximal portion of the microcatheter does not have the hydrophilic surface and may encounter resistance when this section is advanced through the rhv.Once the desired location has been reached, the guidewire is removed from the microcatheter.The diagnostic or therapeutic agent(s) are then prepared for delivery through the microcatheter.Warning: do not exceed the maximum recommended infusion pressure of 700 psi.Between uses, rinse the microcatheter in a basin of heparinized saline and wipe it gently with sterile, wet gauze and place in a basin of heparinized saline or a flushed dispenser tube to keep the hydrophilic surface wet until use.The physical device was not available for evaluation to investigate if a condition existed that would have contributed to event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation further examine the cause of the reported event.This information may be updated if additional information is provided at a later date.
 
Event or Problem Description
Additional information indicated, there was a fine wire still remaining in the hub and proximal microcatheter.It appeared to break on retrieval.The catheter was removed without reported incident.
 
Additional Manufacturer Narrative
The investigation of the returned headway microcatheter found no fiber/thread sticking out the hub.However, visual inspection of the hub region found the lumen ptfe liner to be delaminated.Delaminated ptfe liner is consistent with the reported thin thread coming out of the hub.Further inspection found the proximal end of the catheter to not be flared correctly, which could result in the ptfe liner delamination.The physical evaluation of the device could not identify the exact conditions or circumstances that led to the lumen flaring issue, but this condition is consistent with a deviation in the manufacturing process and will be addressed per the quality system process.A capa has been initiated.
 
Event or Problem Description
When the device was received and investigated, it was found that the lumen braid was exposed at the hub joint.See h11.

Brand Name
HEADWAY-DUO 16
Common Device Name
CATHETER INTERVASCULAR DIAGNOSTIC
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key21715559
Report Number2032493-2025-90013
Device Sequence Number19968298
Product Code DQO
UDI-Device Identifier00842429117408
UDI-Public(01)00842429117408(11)241219(17)271130(10)0000832378
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120917
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC162156S-AL
Device Lot Number0000832378
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2025
Supplement Date Received by ManufacturerNot provided
05/28/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date04/17/2025
05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HYDROSOFT 3D, 100304HFRM-V, 0000791236.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown